Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A simple and direct derivation
for the number of noncrossing partitions

Authors: S. C. Liaw, H. G. Yeh, F. K. Hwang and G. J. Chang
Journal: Proc. Amer. Math. Soc. 126 (1998), 1579-1581
MSC (1991): Primary 05A18
MathSciNet review: 1468196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Kreweras considered the problem of counting noncrossing partitions of the set $\{1,2,\cdots,n\}$, whose elements are arranged into a cycle in its natural order, into $p$ parts of given sizes $n_1,n_2,\cdots,n_p$ (but not specifying which part gets which size). He gave a beautiful and surprising result whose proof resorts to a recurrence relation. In this paper we give a direct, entirely bijective, proof starting from the same initial idea as Kreweras' proof.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 05A18

Retrieve articles in all journals with MSC (1991): 05A18

Additional Information

G. J. Chang

Received by editor(s): November 6, 1996
Additional Notes: Liaw, Yeh, and Chang were supported in part by the National Science Council under grant NSC86-2115-M009-002.
Communicated by: Jeffry N. Kahn
Article copyright: © Copyright 1998 American Mathematical Society